MAUDE Adverse Event Report: MONUMENT DEPUY SYNTHES PRODUCTS INC 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

MONUMENT DEPUY SYNTHES PRODUCTS INC 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Catalog Number 310.23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the drill bit in question snapped.There was no reported patient or procedure interaction.No further information is available.This report is for a 2.5mm drill bit/qc/gold/180mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: gfa, gff, hwe d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 2.5mm drill bit/qc/gold/180mm was broken at the tip.Broken fragment was not returned for examination.A dimensional inspection was not performed for the 2.5mm drill bit/qc/gold/180mm since it was not applicable.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 2.5mm drill bit/qc/gold/180mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: part number: 310.23-us.Lot number: 759p819.Part manufacture date: 26-apr-2022.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.5mm drill bit/qc/gold/180mm was processed through the normal manufacturing and inspection operations in elmira with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release from elmira with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
MONUMENT DEPUY SYNTHES PRODUCTS INC
1101 synthes avenue
monument CO 80132
Manufacturer (Section G)
SYNTHES ELMIRA
35 airport road
horseheads NY 14846
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18293228
Report Number1719045-2023-00005
Device Sequence Number6037480
Product Code HSZ
UDI-Device Identifier10886982186263
UDI-Public(01)10886982186263
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.23
Device Lot Number759P819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown